U.S. doctors online nowAsk doctors free
TX
A 25-year-old female asked:

Last week i was treated for gonorrhea, today i found a tampon in me that's been there for 2 weeks. did that make my treatment ineffective?

1 doctor answer7 doctors weighed in
Dr. Brad Goldenberg
Neonatology 37 years experience
Risk of bacteria: Having a tampon in too long is more likely to cause a bacterial toxin to accumulate from Staph overgrowth called toxic shock syndrome. Even if you don't have fevers or rashes, go see your OB-Gyne doc and get some medication. Its hard to say how that affected your GC infection, so get some cultures done , may need retrestment for the gonorrhea, Keflex or Vanco for the staph
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Erin Best
Dr. Erin Best commented
Obstetrics and Gynecology 23 years experience
Additionally make sure that you were also treated with azithromycin for chlamydia.
Feb 5, 2017

Related questions

A 41-year-old member asked:
Had the standard treatment for gonorrhea and syphilis changed?
1 doctor answer2 doctors weighed in
A 37-year-old member asked:
What's they best treatment for a person with clamydia or/and gonorrhea?
2 doctor answers5 doctors weighed in
Last updated Feb 7, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.